Illinois, 2006Tornadoes and Flash Flood in Illinois, April 16, 2006
April 16, 2006 · NWS ILX · 53 events in 19 counties and zones
31 hail, 11 thunderstorm wind, 10 tornado, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $775,000
- Crop damage
- None recorded
- Events
- 53
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 16, 11:11 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 16, 11:11 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT SUN APR 16 2006
.DISCUSSION...
ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR
WATCH 193...SO WILL KEEP THIS SHORT.
SHORT TERM...THIS AFTERNOON AND TONIGHT...
SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS
AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO
15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE
ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS
AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF
STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE
STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST
CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO
EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA
EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY
00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD
INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS.
THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT
SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE
INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL
LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL
MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE
ILLINOIS RIVER AREA BY EARLY THIS EVENING.
LONG TERM...MONDAY THROUGH SATURDAY...
HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON
MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING
APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED
PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY
EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA
BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE
INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN.
THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER
UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN
PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE
CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD
IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE
RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHIMON
Hazardous weather outlook, Apr 16, 10:43 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SUN APR 16 2006
ILZ027>031-036>038-040>044-047>054-061-171200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY-
1143 AM CDT SUN APR 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT.
A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE
SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS
CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH
OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON
AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING
WINDS OVER 70 MPH...ARE LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM.
ILZ045-046-055>057-062-063-066>068-071>073-171200-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1143 AM CDT SUN APR 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS
AFTERNOON AND TONIGHT.
A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE
SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS
CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH
OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER
GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM.
GEELHART
In the hours before
Local storm report, Apr 16, 11:16 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 6 NNW CHAMPAIGN 40.19N 88.31W
04/16/2006 M0.75 INCH CHAMPAIGN IL PUBLIC
TIME ESTIMATED.
&&
GEELHARTEvent by event
31 hail, 11 thunderstorm wind, 10 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Sangamon
- When
- April 16, 12:45 PM CST to 1:00 PM CST
- Where
- Sangamon County, 2 mi NW of Springfield
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.817, -89.683
Numerous trees and power poles were blown down. A barn collapsed northeast of Riverton and another barn was damaged two miles northwest of Springfield. In addition, 1 inch diameter hail was reported in Sherman.
Thunderstorm Wind, Tazewell
- When
- April 16, 12:45 PM CST
- Where
- Tazewell County, 2 mi S of Tremont
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.483, -89.483
Two large two-wheel grain hauling trailers were flipped over.
Hail, Logan
- When
- April 16, 1:08 PM CST
- Where
- Logan County, Cornland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.933, -89.400
In addition to the hail, estimated 60 mph wind gusts snapped two power poles and damaged two outbuildings.
Hail, Logan
- When
- April 16, 1:13 PM CST to 1:20 PM CST
- Where
- Logan County, 6 mi SW of Mt Pulaski
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.950, -89.367
Thunderstorm Wind, McLean
- When
- April 16, 1:20 PM CST
- Where
- McLean County, Stanford
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.433, -89.233
The roof was blown off a coffee shop and several power poles were blown down.
Hail, McLean
- When
- April 16, 1:20 PM CST
- Where
- McLean County, 2 mi W of Normal
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.517, -89.033
Hail, McLean
- When
- April 16, 1:21 PM CST
- Where
- McLean County, Danvers
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.533, -89.167
Hail, McLean
- When
- April 16, 1:21 PM CST
- Where
- McLean County, Stanford
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.433, -89.233
Several cars were damaged due to the large hail. In addition, siding was damaged and windows were broken.
Hail, McLean
- When
- April 16, 1:30 PM CST
- Where
- McLean County, 2 mi SSE of Carlock
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.550, -89.117
Hail, McLean
- When
- April 16, 1:35 PM CST
- Where
- McLean County, Carlock
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.583, -89.133
Tornado, Macon
- When
- April 16, 1:35 PM CST to 1:37 PM CST
- Where
- Macon County, 2 mi SW of Warrensburg
- Rating
- F1
- Path length
- 1 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.917, -89.100
The tornado completely destroyed an outbuilding and damaged one home, damaging siding and the roof.
Hail, McLean
- When
- April 16, 1:40 PM CST
- Where
- McLean County, Normal
- Measured
- 3 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.517, -89.000
Thunderstorm Wind, Macon
- When
- April 16, 1:48 PM CST
- Where
- Macon County, Warrensburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.933, -89.067
Tornado, Christian
- When
- April 16, 1:53 PM CST
- Where
- Christian County, 5 mi E of Taylorville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.550, -89.217
A tornado briefly touched down in a field. No injuries or damage were reported.
Hail, McLean
- When
- April 16, 2:03 PM CST
- Where
- McLean County, Normal
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.517, -89.000
Tornado, Christian
- When
- April 16, 2:05 PM CST
- Where
- Christian County, 3 mi SSE of Assumption
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.483, -89.033
A tornado briefly touched down in a field. No injuries or damage were reported.
Tornado, Christian
- When
- April 16, 2:07 PM CST
- Where
- Christian County, 5 mi SE of Stonington
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.583, -89.133
A tornado briefly touched down in a field. No injuries or damage were reported.
Thunderstorm Wind, Macon
- When
- April 16, 2:09 PM CST to 2:35 PM CST
- Where
- Macon County, Harristown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.850, -89.083
Several homes were damaged and numerous outbuildings were damaged or destroyed. Most of the damage to the homes was to the roofs. Numerous trees and power lines down.
Thunderstorm Wind, Peoria
- When
- April 16, 2:09 PM CST
- Where
- Peoria County, Peoria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -89.600
Numerous 2 to 4 inch tree limbs blown down.
Thunderstorm Wind, Piatt
- When
- April 16, 2:26 PM CST
- Where
- Piatt County, Cisco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.017, -88.733
Hail, Macon
- When
- April 16, 2:38 PM CST
- Where
- Macon County, Decatur
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.850, -88.950
Hail, McLean
- When
- April 16, 2:46 PM CST
- Where
- McLean County, 1 mi NE of Hudson
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.617, -88.967
Hail, Piatt
- When
- April 16, 2:58 PM CST
- Where
- Piatt County, Monticello
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.033, -88.567
Hail, McLean
- When
- April 16, 2:58 PM CST
- Where
- McLean County, Saybrook
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -88.517
Thunderstorm Wind, Champaign
- When
- April 16, 2:58 PM CST
- Where
- Champaign County, 3 mi S of Seymour
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.050, -88.417
Four power poles snapped off.
Hail, Shelby
- When
- April 16, 3:13 PM CST
- Where
- Shelby County, Stewardson
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.267, -88.633
Hail, Macon
- When
- April 16, 3:30 PM CST
- Where
- Macon County, 3 mi SE of (Dec)decatur Arpt
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.800, -88.833
Hail, Moultrie
- When
- April 16, 3:35 PM CST
- Where
- Moultrie County, Sullivan
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.600, -88.617
Hail, McLean
- When
- April 16, 3:36 PM CST
- Where
- McLean County, 2 mi E of Carlock
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.583, -89.100
Hail, Effingham
- When
- April 16, 3:49 PM CST
- Where
- Effingham County, Effingham
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.117, -88.533
Hail, Cumberland
- When
- April 16, 4:00 PM CST
- Where
- Cumberland County, 2 mi NW of Toledo
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.283, -88.283
Hail, Effingham
- When
- April 16, 4:05 PM CST
- Where
- Effingham County, 2 mi N of Elliottstown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.033, -88.450
Hail, Jasper
- When
- April 16, 4:09 PM CST to 4:12 PM CST
- Where
- Jasper County, 2 mi W of Wheeler
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -88.350
Tornado, Effingham
- When
- April 16, 4:09 PM CST to 4:19 PM CST
- Where
- Effingham County, 5 mi SW of Dieterich
- Rating
- F2
- Path length
- 4 mi
- Path width
- 200 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.017, -88.433
A tornado touched down in a wooded area just southwest of the intersection of 700th Avenue and 2000th Street. It tracked east-northeast, and struck a farmstead on 2000th St., destroying a barn, 4 outbuildings and several grain bins. The tornado struck a homestead about 1 mile to the east of the farm, snapping off dozens of trees and causing minor roof damage to a well-built home. About a mile to the east of the home, the tornado struck two homesteads. Considerable tree damage was noted at this location, 3 outbuildings were destroyed, and an attached garage was destroyed when the overhead door failed and the side wall was blown out. Further east, on 2300th St. and about 1 mile north of 700th Ave, a well-built home had an attached garage destroyed, the front porch roof torn off, and two second story dormers torn off. A final farmstead was damaged near 800th Ave. North and the Effingham/Jasper County line. Two outbuildings on the farm were completely destroyed, and a small combine in one of the buildings was flipped into an adjacent pond. An antenna tower was blown over next to the house and the home sustained siding, roofing and window damage.
Hail, McLean
- When
- April 16, 4:10 PM CST
- Where
- McLean County, Danvers
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.533, -89.167
Thunderstorm Wind, Macon
- When
- April 16, 4:10 PM CST to 4:15 PM CST
- Where
- Macon County, 2 mi W of Oakley
- Measured
- 95 kt (109 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.867, -88.833
A thunderstorm downburst initially damaged the siding of a home near the intersection of Rea's Bridge Road and Township Road 252. The downburst continued northeast across open fields, until it destroyed a grain bin on County Road 24, 1/2 mile east of Township Road 252. It continued northeast, damaging several large tree branches of a quarter mile wide tree line. The downburst then damaged several homes and garages, 2 miles northwest of Oakley, just north of the intersection of County Road 24 and North Prairie View Rd. Three garages were completely destroyed at one home, along with a 60 foot antenna tower. Another home in the area had a metal car garage destroyed, along with several large tree branches. Four other homes in the vicinity received damage to siding, roofing, and trees.
Tornado, Coles
- When
- April 16, 4:15 PM CST to 4:23 PM CST
- Where
- Coles County, 1 mi S of Humboldt
- Rating
- F1
- Path length
- 5 mi
- Path width
- 150 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.583, -88.317
A tornado touched down in an open field, one mile south of Humboldt. It was sighted, photographed, and videotaped from 3 separate locations. It crossed I-57, and damaged an outbuilding 1/4 mile east of I-57. The tornado continued east across an open field for 1.5 miles. It damaged 2 outbuildings near the intersection of county roads 1000E and 1400N. The tornado moved east-southeast across open fields, until it dissipated.
Tornado, Jasper
- When
- April 16, 4:18 PM CST to 4:22 PM CST
- Where
- Jasper County, 2 mi SW of Wheeler
- Rating
- F2
- Path length
- 1.5 mi
- Path width
- 150 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.033, -88.350
A tornado formed just north of 700th Avenue in Effingham County, on the Effingham/Jasper County line. It produced minor tree and barn damage to a farm at this location, and tracked to the northeast. The tornado struck a mobile home just inside the Jasper County line, and completely destroyed the home. The debris was blown several hundred yards into a field, with the home's refrigerator blown 1/4 mile into a field. The debris from the mobile home struck an adjacent automobile, and crushed the roof. The car was also pushed about 15 feet in the direction of impact. The tornado continued northeast, causing significant tree damage, and minor damage to a few homes and outbuildings.
Tornado, Coles
- When
- April 16, 4:25 PM CST to 4:27 PM CST
- Where
- Coles County, 6 mi E of Humboldt
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.600, -88.217
A tornado briefly touched down in a field. No damage or injuries were reported.
Hail, Knox
- When
- April 16, 4:49 PM CST
- Where
- Knox County, 5 mi NE of Victoria
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.083, -90.033
Hail, Crawford
- When
- April 16, 4:55 PM CST
- Where
- Crawford County, Oblong
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.000, -87.917
Hail, Effingham
- When
- April 16, 5:00 PM CST
- Where
- Effingham County, Montrose
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.167, -88.367
Hail, Crawford
- When
- April 16, 5:05 PM CST
- Where
- Crawford County, 3 mi S of Annapolis
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.100, -87.817
Tornado, Crawford
- When
- April 16, 5:09 PM CST
- Where
- Crawford County, 5 mi SW of Robinson
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.950, -87.800
A tornado briefly touched down in a field. No damage or injuries were reported.
Hail, Jasper
- When
- April 16, 5:40 PM CST to 5:45 PM CST
- Where
- Jasper County, 3 mi SW of Hidalgo
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.117, -88.183
Thunderstorm Wind, Crawford
- When
- April 16, 6:05 PM CST to 6:17 PM CST
- Where
- Crawford County, Robinson
- Measured
- 65 kt (75 mph) measured gust
- Property damage
- $775,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.000, -87.733
A swath of severe straight-line winds impacted the north side of Robinson. The damage swath started near the 1800 block of N. Argus St., and continued east-southeast, before ending near the 1300 block of N. Jackson St. These winds caused tree and roofing damage along the path, with the most significant damage noted toward the end of the swath. The high school and nursing home were among the structures damaged. One home and garage were destroyed by falling trees. A wind sensor at the high school measured a 65 knot wind gust. A 56 knot wind gust was measured 6 miles east of Robinson, but no significant damage was noted.
Tornado, Crawford
- When
- April 16, 6:06 PM CST to 6:07 PM CST
- Where
- Crawford County, Robinson
- Rating
- F1
- Path length
- 0.1 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.000, -87.733
A tornado briefly touched down near the intersection of N. Jackson St. and state route 1A. The tornado traveled east-northeast and dissipated in the woods behind a church, along the east side of route 1A. The tornado destroyed a garage, caused significant tree damage, flattened a highway sign, and caused siding and roof damage to another home and two churches.
Hail, Crawford
- When
- April 16, 6:25 PM CST
- Where
- Crawford County, Oblong
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.000, -87.917
Hail, Marshall
- When
- April 16, 6:29 PM CST
- Where
- Marshall County, Sparland
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.033, -89.450
Hail, Crawford
- When
- April 16, 6:30 PM CST
- Where
- Crawford County, Palestine
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.000, -87.617
Hail, Crawford
- When
- April 16, 6:30 PM CST
- Where
- Crawford County, Oblong
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.000, -87.917
Flash Flood, Crawford
- When
- April 16, 6:50 PM CST to 8:50 PM CST
- Where
- Crawford County, Robinson
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.000, -87.733
Very heavy rain fell in the City of Robinson in a short period of time. Main street had water flowing across it and numerous other streets in town had minor flooding.
Thunderstorm Wind, Lawrence
- When
- April 16, 7:15 PM CST to 7:23 PM CST
- Where
- Lawrence County, Lawrenceville
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.717, -87.667
Numerous trees and power lines blown down. A chain link fence was blown down, a scoreboard was bent over and railroad crossing arms were broken off in Lawrenceville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, April 16, 2006$38,000 · F0 · 15 events
- Hail in Indiana, April 16, 20061.75 in hail · 8 events
- Flash Flooding and Hail in Indiana, April 16 to 17, 20060.88 in hail · 8 events
- Hail and Damaging Wind in Illinois, April 16, 2006$8,000 · 1 in hail · 6 events
- Hail in Kentucky, April 16, 20061.75 in hail · 6 events
- Debris Flow and Strong Wind in California, April 16 to 17, 2006$2,000 · 4 events
- Hail in Virginia, April 16, 20061.75 in hail · 4 events
- Heavy Snow in Montana, April 16, 20063 events
- Hail and Damaging Wind in Iowa, April 16, 2006$3,000 · 57 kt wind · 3 events
- High Wind in Utah, April 16, 200661 kt wind · 3 events
- Damaging Winds in Montana, April 16 to 17, 200652 kt wind · 3 events
- Damaging Winds in Montana, April 16, 200667 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499833, 5499837, 5499836, 5499834, 5499835, 5499838, 5499839, 5499840, 5499841, 5499842, 5499940, 5499843, 5499844, 5500018, 5499845, 5500019, 5500020, 5499847, 5499923, 5499846, 5499848, 5499922, 5499849, 5499918, 5499921, 5499920, 5499919, 5499924, 5499925, 5499926, 5499927, 5499928, 5499929, 5500021, 5499930, 5500017, 5500022, 5500109, 5500110, 5499931, and more.